Alert archive / Florida / Tornado Warnings in 2020
Tornado Warning 3, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Feb 6, 2020, 11:13 PM EST for Hillsborough County, Manatee County, Florida. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 6, 2020, 11:13 PM EST (04:13 UTC)
- Expired
- Feb 6, 2020, 11:34 PM EST
- In force
- 21 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Hillsborough County, FL, Manatee County, FL
The radar
The Tampa radar (KTBW), 5 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 6, 11:14 PM EST | TSTM WND GST 47 | 7 Wnw Parrish, FL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 6, 9:25 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 4.2 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 312 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 325 m²/s²
- 0-3 km storm-relative helicity
- 393 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 9.6
The text
As transmitted.
083
WFUS52 KTBW 070413
TORTBW
FLC057-081-070445-
/O.NEW.KTBW.TO.W.0003.200207T0413Z-200207T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
1113 PM EST Thu Feb 6 2020
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
Northeastern Manatee County in west central Florida...
Southeastern Hillsborough County in west central Florida...
* Until 1145 PM EST.
* At 1113 PM EST, a severe thunderstorm capable of producing a
tornado was located near Ruskin, or 10 miles southeast of Downtown
Saint Petersburg, moving east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Greater Sun Center around 1125 PM EST.
Other locations impacted by this tornadic thunderstorm include Little
Manatee River State Park, Alafia River State Park, Wimauma, Sun City
Center and Fort Lonesome.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2763 8257 2770 8257 2779 8209 2760 8207
TIME...MOT...LOC 0413Z 266DEG 44KT 2767 8251
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
TBW1 follow-up statement
278
WWUS52 KTBW 070434
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1134 PM EST Thu Feb 6 2020
FLC057-081-070443-
/O.CAN.KTBW.TO.W.0003.000000T0000Z-200207T0445Z/
Manatee FL-Hillsborough FL-
1134 PM EST Thu Feb 6 2020
...THE TORNADO WARNING FOR NORTHEASTERN MANATEE AND SOUTHEASTERN
HILLSBOROUGH COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened and no longer
appears capable of producing a tornado. Therefore, the warning has
been cancelled. However gusty winds and heavy rain are still
possible with this thunderstorm.
A Tornado Watch remains in effect until 300 AM EST for west central
Florida.
LAT...LON 2763 8257 2770 8257 2779 8209 2760 8207
TIME...MOT...LOC 0433Z 266DEG 44KT 2769 8222
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Feb 6, 8:03 PM EST, 3 hours 10 minutes earlier.
Area forecast discussion, Feb 6, 8:03 PM EST, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
803 PM EST Thu Feb 6 2020
.DISCUSSION...
Squall line is just entering the northern coastal waters this
evening, with a thin line of light showers well ahead of the line
in place across the inland zones. This line will continue to push
into the area through the evening and across the CWA overnight.
Gradient winds ahead of the line have lowered a bit from this
afternoon, but are still gusting into the 25-35kt range at
numerous locations. All warnings and advisories will remain
unchanged and no updates are planned except for possible headline
updates with any watches that may be issued later this evening.
&&
.AVIATION...
Some MVFR ceilings should be moving into the northern terminals
over the next couple of hours, with the line of storms then
possible generally after 03z and progressing southward through the
night. Winds will remain very strong through the squall line
passage, and then diminish a bit for the day Friday, and finally
dropping off generally after 21z as skies clear out.
&&
.MARINE...
Gale warning continues for the northern and central waters with
the SCA in place south through 1AM. Have SCA conditions then in
place across all waters until 10AM Friday. Winds and seas will
then subside through the day Friday, with no other concerns
through the period. Current forecast is on track and have no major
chances for the update.
&&
.Preliminary Point Temps/PoPs...
TPA 62 65 46 69 / 100 0 0 0
FMY 65 70 49 72 / 100 10 0 0
GIF 60 67 44 69 / 100 0 0 0
SRQ 63 66 47 70 / 100 0 0 0
BKV 57 63 41 69 / 100 0 0 0
SPG 62 64 48 69 / 100 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Friday evening for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
Coastal Sarasota-Pinellas.
High Surf Advisory until 7 PM EST Friday for Coastal Charlotte-
Coastal Hillsborough-Coastal Lee-Coastal Manatee-Coastal
Sarasota-Pinellas.
Coastal Flood Advisory until 1 AM EST Friday for Coastal
Charlotte-Coastal Citrus-Coastal Hernando-Coastal
Hillsborough-Coastal Lee-Coastal Levy-Coastal Manatee-
Coastal Pasco-Coastal Sarasota-Pinellas.
Wind Advisory until 7 AM EST Friday for Coastal Citrus-Coastal
Hernando-Coastal Hillsborough-Coastal Levy-Coastal Manatee-
Coastal Pasco-Coastal Sarasota-DeSoto-Hardee-Highlands-
Inland Citrus-Inland Hernando-Inland Hillsborough-Inland
Levy-Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-
Polk-Sumter.
Lake Wind Advisory until 7 AM EST Friday for Coastal Charlotte-
Coastal Lee-Inland Charlotte-Inland Lee.
Gulf waters...Small Craft Advisory from 1 AM to 10 AM EST Friday for Coastal
waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Tarpon Springs to Suwannee River FL out
20 NM-Tampa Bay waters-Waters from Bonita Beach to
Englewood FL out 20 to 60 NM-Waters from Englewood to
Tarpon Springs FL out 20 to 60 NM-Waters from Tarpon
Springs to Suwannee River FL out 20 to 60 NM.
Gale Warning until 1 AM EST Friday for Coastal waters from
Englewood to Tarpon Springs FL out 20 NM-Coastal waters
from Tarpon Springs to Suwannee River FL out 20 NM-Tampa
Bay waters-Waters from Bonita Beach to Englewood FL out 20
to 60 NM-Waters from Englewood to Tarpon Springs FL out 20
to 60 NM-Waters from Tarpon Springs to Suwannee River FL
out 20 to 60 NM.
Small Craft Advisory until 10 AM EST Friday for Charlotte Harbor
and Pine Island Sound-Coastal waters from Bonita Beach to
Englewood FL out 20 NM.
&&
UPDATE/AVIATION/MARINE...24/Hubbard
UPPER AIR...27/Shiveley
DECISION SUPPORT...57/McMichaelHazardous weather outlook, Feb 6, 6:36 AM EST, 16 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 636 AM EST Thu Feb 6 2020 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-070000- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 636 AM EST Thu Feb 6 2020 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Thunderstorms are expected this evening through tonight. Thunderstorms that develop will be capable of producing strong gusty winds...locally heavy rains... and frequent deadly lightning strikes. ...HIGH WIND IMPACT... Strong and gusty winds in the 25 to 30 MPH range will affect the region today and tonight. These strong winds may break small twigs from trees and blow around any unsecured outdoor objects. High profile vehicles should use extra caution especially if traveling over bridges or high overpasses. ...COASTAL FLOOD IMPACT... Conditions favorable for coastal flooding are expected to develop this afternoon and tonight. Coastal residents should be alert for later statements or warnings...and take action to protect property. ...RIP CURRENT IMPACT... High surf will produce rip currents along area beaches today and Friday. ...MARINE IMPACTS... Wind speeds of 20 to 40 knots will create hazardous boating conditions for small craft operators. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Davis
In the hours before
Local storm report, Feb 6, 7:12 PM EST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
712 PM EST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM NON-TSTM WND GST 3 W CRYSTAL RIVER 28.90N 82.65W
02/06/2020 M48 MPH CITRUS FL MESONET
MESONET STATION 0212W 2.9 W CRYSTAL RIVER
(WEATHERSTEM).
&&
JCMLocal storm report, Feb 6, 7:37 PM EST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
737 PM EST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM NON-TSTM WND DMG 3 SSE INVERNESS 28.80N 82.32W
02/06/2020 CITRUS FL EMERGENCY MNGR
TREE FELL ON THE BACK OF A HOUSE AND PORCH
ON LOWDEN STREET IN INVERNESS.
&&
JCMLocal storm report, Feb 6, 9:32 PM EST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
932 PM EST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM TSTM WND GST 1 SSE CEDAR KEY 29.14N 83.03W
02/06/2020 M50 MPH GMZ850 FL BUOY
BUOY STATION CKYF1 CEDAR KEY, FL.
&&Local storm report, Feb 6, 10:06 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1006 PM EST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND GST 2 SSW WILLISTON 29.35N 82.47W
02/06/2020 M55 MPH LEVY FL AWOS
AWOS STATION KX60 WILLISTON.
&&Local storm report, Feb 6, 10:11 PM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1011 PM EST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND GST WILLISTON 29.37N 82.45W
02/06/2020 M61 MPH LEVY FL MESONET
MESONET STATION 0566W WILLISTON
(WEATHERSTEM).
&&Local storm report, Feb 6, 11:06 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1106 PM EST THU FEB 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM TSTM WND GST 6 NNW ANNA MARIA ISLAND 27.61N 82.76W
02/06/2020 M66 MPH GMZ853 FL MESONET
MESONET STATION XEGM EGMONT CHANNEL.
&&The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 7:26 PM EST | Special Marine Warning | TBW | 94 min | |
| Feb 6, 8:33 PM EST | Severe Thunderstorm Warning | TBW | Levy | 57 min |
| Feb 6, 8:54 PM EST | Special Marine Warning | TBW | 2 hr | |
| Feb 6, 9:28 PM EST | Severe Thunderstorm Warning | TBW | Citrus, Levy | 47 min |
| Feb 6, 10:02 PM EST | Severe Thunderstorm Warning | TBW | Citrus, Hernando, Hillsborough, Levy, Pasco, Pinellas and 1 more | 58 min |
| Feb 6, 10:09 PM EST | Special Marine Warning | TBW | 96 min | |
| Feb 6, 10:31 PM EST | Tornado Warning | TBW | Pinellas | 29 min |
| Feb 6, 10:50 PM EST | Severe Thunderstorm Warning | TBW | Hernando, Hillsborough, Manatee, Pasco, Pinellas, Polk and 2 more | 55 min |
| Feb 6, 10:51 PM EST | Tornado Warning | TBW | Hillsborough, Pinellas | 24 min |
| Feb 6, 11:17 PM EST | Tornado Warning | TBW | Manatee, Sarasota | 28 min |
| Feb 6, 11:37 PM EST | Special Marine Warning | TBW | 113 min | |
| Feb 6, 11:44 PM EST | Severe Thunderstorm Warning | TBW | DeSoto, Hardee, Highlands, Hillsborough, Manatee, Polk and 2 more | 61 min |
| Feb 7, 12:47 AM EST | Special Weather Statement | TBW | Charlotte, DeSoto, Hardee, Highlands, Lee | 88 min |
Nearby
Tornado Warnings in Florida, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.